Alert archive / Oklahoma / Flash Flood Warnings in 1998
Flash Flood Warning 10, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Apr 26, 1998, 8:30 PM CDT for Garvin County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 26, 1998, 8:30 PM CDT (01:30 UTC)
- Expired
- Apr 26, 1998, 11:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties
County Garvin County, OK
The radar
The Norman radar (KTLX), 70 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.5 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 542 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 270134
FFWOKC
OKC049-270400-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
830 PM CDT SUN APR 26 1998
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GARVIN COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 1100 PM CDT
* AT 823 PM CDT DOPPLER RADAR INDICATED VERY HEAVY RAIN ACROSS
GARVIN COUNTY WHERE RADAR ESTIMATES THAT 3 TO 4 INCHES OF RAIN HAS
FALLEN. STATE HIGHWAY 19 WAS REPORTED TO BE CLOSED NEAR MAYSVILLE
DUE TO HIGH WATER. WATER IS ALSO BEGINNING TO ACCULMULATE ON
STREETS IN PAULS VALLEY OVER THE CURBS.
* LOCATIONS IN THE WARNING INCLUDE WHITEBEAD... PURDY...PAULS
VALLEY...PAOLI...MAYSVILLE... ANTIOCH ANtD ALONG RUSH CREEK.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED.
...SPEG.What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 26, 4:41 PM CDT, 3 hours 49 minutes earlier.
Area forecast discussion, Apr 26, 4:41 PM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE NORMAN OK 335 PM CDT SUN APR 26 1998 CNVCTN CONT TO DVLP OVR PTNS OF FA AHD OF UPR LOW MOVG EWD THRU SERN NM. MNWHL... CDFNT/SFC BNDRIES STRETCHING FM VCNTY SPS... TO NR ADM... TO SWD OF TUL ALSO PROVIDING LOW LVL FOCUS. SCTD STRG/SVR TSTMS LKLY THIS EVE IN VCNTY OF AND SWD OF SFC BNDRY THAT WL BE SAGGING SLOWLY SEWD OVRNGT. WITH SLOW MVMNT OF UPR LOW AND SFC BNDRIES... PTNTL FOR LOCALLY HEAVY RNFL EXISTS MAINLY NR AND NWWD OF SFC BNDRY. THIS TRANSLATES TO AN AREA EXTENDING ACRS PTNS OF SWRN OK/WRN NTX ... CNTRL AND NCNTRL OK... EXPANDING IN PTNS OF SERN OK OVRNGT. WL ISSUE FFA FOR THIS AREA. SFC/H8 FLOW AHD AND VCNTY OF LOW LVL BAROCLINIC ZN XPCTD TO MAINTAIN GUD MSTR ADVCTN/ISENT LFT OVR THE AREA... WHILE GUD SYNOPTIC PCPN AND CLDS WL BE SLOW TO MOV OUT NXT CPL DAYS AS UPR LOW TENDS TO STAGNATE OVR THE AREA THRU TUES. PCPN AND CLDS... ALONG WITH SOME LOW LVL CAA WL HELP TO KEEP TEMPS ON THE COOL SIDE THRU MID WEEK. FCSTID = 32 OKC 54 65 53 64 / 100 80 60 50 HBR 51 61 49 63 / 100 70 50 40 SPS 55 66 52 66 / 80 60 40 30 GAG 48 55 45 56 / 100 80 60 50 PNC 52 62 51 62 / 100 100 60 50 DUA 61 70 56 67 / 100 80 50 40 .OUN... OK...FLASH FLOOD WATCH FOR TONIGHT FOR ZONES OKZ007>008... OKZ012>013...OKZ017>020...OKZ023>032...OKZ037>048...OKZ050>052. TX...FLASH FLOOD WATCH FOR TONIGHT FOR ZONES TXZ085>086...TXZ088>090.
In the hours before
Local storm report, Apr 26, 5:26 PM CDT, 3 hours 4 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
526 CDT SUN APR 26 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
520 PM JOY TX 0.75 INCH HAIL.
04/26/98 CLAY 50 TO 60 MPH WINDS.
CWLocal storm report, Apr 26, 6:22 PM CDT, 2 hours 8 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
620 CDT SUN APR 26 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
615 PM MARLOW OK ROAD WASHED OUT. 2 STREETS
04/26/98 STEPHENS UNDER WATER.
JSpecial weather statement, Apr 26, 7:42 PM CDT, 48 minutes before
OKZ037>048-050>052-TXZ083>090-270115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 742 PM CDT SUN APR 26 1998 THE NATIONAL WEATHER SERVICE HAS RETAINED THE TORNADO WATCH THROUGH 9 PM FOR THE FOLLOWING COUNTIES IN SOUTHEAST OKLAHOMA - PONTOTOC... COAL... JOHNSTON... ATOKA... MARSHALL... AND BRYAN. ELSEWHERE... TORNADO WATCHES HAVE BEEN DISCONTINUED FOR THE REST OF WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA. ALTHOUGH AREAS OF HEAVY THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH THESE AREAS THIS EVENING... THE POTENTIAL FOR TORNADOES HAS DIMINISHED. HEAVY RAIN... STRONG GUSTY WINDS... AND SMALL HAIL STILL WILL BE POSSIBLE... BUT THE PRIMARY THREAT IS TURNING TO HEAVY RAIN AND THE POSSIBILITY OF FLOODING. A FLASH FLOOD WATCH REMAINS IN EFFECT TONIGHT FOR PARTS OF WESTERN NORTH TEXAS AND A LARGE PART OF CENTRAL AND SOUTHEAST OKLAHOMA. 24
Special weather statement, Apr 26, 7:42 PM CDT, 48 minutes before
OKZ037>048-050>052-TXZ083>090-270115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 742 PM CDT SUN APR 26 1998 THE NATIONAL WEATHER SERVICE HAS RETAINED THE TORNADO WATCH THROUGH 9 PM FOR THE FOLLOWING COUNTIES IN SOUTHEAST OKLAHOMA - PONTOTOC... COAL... JOHNSTON... ATOKA... MARSHALL... AND BRYAN. ELSEWHERE... TORNADO WATCHES HAVE BEEN DISCONTINUED FOR THE REST OF WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA. ALTHOUGH AREAS OF HEAVY THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH THESE AREAS THIS EVENING... THE POTENTIAL FOR TORNADOES HAS DIMINISHED. HEAVY RAIN... STRONG GUSTY WINDS... AND SMALL HAIL STILL WILL BE POSSIBLE... BUT THE PRIMARY THREAT IS TURNING TO HEAVY RAIN AND THE POSSIBILITY OF FLOODING. A FLASH FLOOD WATCH REMAINS IN EFFECT TONIGHT FOR PARTS OF WESTERN NORTH TEXAS AND A LARGE PART OF CENTRAL AND SOUTHEAST OKLAHOMA. 24
Local storm report, Apr 26, 8:25 PM CDT, 5 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
825 PM CDT SUN APR 26 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM 4 W NIDA OK WIND DAMAGE.
04/26/98 JOHNSTON 6 INCH DIA LIMB DOWN.
POWER OUT. ESTIMATED 60
MPH WINDS.
CWLocal storm report, Apr 26, 8:25 PM CDT, 5 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
825 PM CDT SUN APR 26 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM 4 W NIDA OK WIND DAMAGE.
04/26/98 JOHNSTON 6 INCH DIA LIMB DOWN.
POWER OUT. ESTIMATED 60
MPH WINDS.
CWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:43 PM CDT | Severe Thunderstorm Warning | OUN | Johnston | 47 min |
| Apr 26, 8:25 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 50 min |
| Apr 26, 9:45 PM CDT | Flash Flood Warning | OUN | Seminole | 2 hr |
Nearby
Flash Flood Warnings in Oklahoma, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.